MAUDE Adverse Event Report: COOK INC AMPLATZ EXTRA-STIFF SUPPORT WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC AMPLATZ EXTRA-STIFF SUPPORT WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Pma/510(k) #: k171764.Occupation: unknown.Customer (person): postal code: (b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported an unknown patient required an amplatz extra-stiff support wire guide for an unknown procedure.Prior to patient contact, it was noted the wire guide was damaged in the packaging.Images provided by the customer show a frayed wire guide tip.The device did not make patient contact.Another similar device was used instead.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Additional information regarding event details has been requested, but is currently unavailable.
 
Event or Problem Description
In additional information received on 24jun2021, it was confirmed that another wire guide was used to complete the procedure.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Investigation - evaluation: it was reported to cook that an amplatz extra-stiff support wire guide (rpn: thsf-35-80-aes, lot# 13876591) was damaged in the packaging.The wire was kinked and the safety wire was protruding from the coil.This occurred prior to patient contact.This incident was reported by treant ziekenhuiszorg, in the netherlands, on 08jun2021.A new wire guide was used to complete the procedure and no adverse effects to the patient were reported.A review of the complaint history, device history record (dhr), and quality control, as well as a visual inspection of the returned device, was conducted during the investigation.One amplatz extra-stiff support wire guide was returned to cook for evaluation.Upon visual inspection, the device was noted to be unused in an opened package and damaged.A section of safety wire was noted to be exiting the coil at the distal end of the wire guide.Cook has concluded that the device was manufactured to specification.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the design history file (dhf) showed that this device is both safe and effective for its intended use.A review of the dhr for the reported complaint device lot (13876591) revealed no recorded non-conformances.A database search did not identify any other events associated with the reported device lot.Based on the available information, cook has concluded that there is no evidence suggesting nonconforming product exists either in house or in field.This device is not supplied with an instructions for use (ifu).Based on the available information, inspection of the returned device, and the results of the investigation, a definitive root cause for this event has been traced to component failure unrelated to a deficiency in manufacturing/device design.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
AMPLATZ EXTRA-STIFF SUPPORT WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11973531
Report Number1820334-2021-01487
Device Sequence Number11610038
Product Code DQX
UDI-Device Identifier00827002040038
UDI-Public(01)00827002040038(17)260416(10)13876591
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/16/2026
Device Model NumberN/A
Device Catalogue NumberTHSF-35-80-AES
Device Lot Number13876591
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/25/2021
Initial Date Received by Manufacturer 06/08/2021
Supplement Date Received by Manufacturer06/14/2021
09/07/2021
Initial Report FDA Received Date06/10/2021
Supplement Report FDA Received Date07/01/2021
09/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1